Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 198, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 3, 2007, 11:56 AM CDT for Kandiyohi County, Meeker County, Stearns County, Minnesota. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 11:56 AM CDT (16:56 UTC)
- Expired
- Jul 3, 2007, 12:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Kandiyohi County, MN, Meeker County, MN, Stearns County, MN
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 12:01 PM CDT | TSTM WND GST 82 | Georgeville, MN | MEASURED ON HIGHWAY 55 AT MILE POST 98 BY A MNDOT SENSOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 031656 SVRMPX MNC067-093-145-031745- /O.NEW.KMPX.SV.W.0198.070703T1656Z-070703T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1156 AM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEARNS COUNTY IN CENTRAL MINNESOTA... NORTHEASTERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA... MEEKER COUNTY IN CENTRAL MINNESOTA... * UNTIL 1245 PM CDT * AT 1153 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF PAYNESVILLE...OR ABOUT 22 MILES NORTHEAST OF WILLMAR...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PAYNESVILLE... EDEN VALLEY... WATKINS... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4552 9494 4537 9496 4517 9438 4546 9426 $$ KAT
2 follow-up statements
000 WWUS53 KMPX 031709 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1208 PM CDT TUE JUL 3 2007 MNC067-093-145-031745- /O.CON.KMPX.SV.W.0198.000000T0000Z-070703T1745Z/ STEARNS MN-KANDIYOHI MN-MEEKER MN- 1208 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR MEEKER...NORTHEASTERN KANDIYOHI AND STEARNS COUNTIES... AT 1201 PM CDT...DAMAGING WINDS OF 82 MPH WERE REPORTED BY A MESONET SENSOR NEAR GEORGEVILLE ALONG HIGHWAY 55 WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS AT 1205 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PAYNESVILLE...AND MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE ST NICHOLAS...MANANNAH... HAWICK...WATKINS...ROSCOE...RICHMOND...REGAL...PAYNESVILLE...LAKE HENRY AND EDEN VALLEY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4550 9483 4533 9491 4517 9438 4546 9426 $$ KAT
000 WWUS53 KMPX 031718 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1217 PM CDT TUE JUL 3 2007 MNC067-031727- /O.CAN.KMPX.SV.W.0198.000000T0000Z-070703T1745Z/ KANDIYOHI MN- 1217 PM CDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KANDIYOHI COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KANDIYOHI COUNTY HAS MOVED EAST OF THE AREA. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4559 9473 4526 9475 4515 9435 4550 9417 $$ MNC093-145-031745- /O.CON.KMPX.SV.W.0198.000000T0000Z-070703T1745Z/ STEARNS MN-MEEKER MN- 1217 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR MEEKER AND STEARNS COUNTIES... AT 1214 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND 65 MPH WINDS. THIS STORM WAS LOCATED 4 MILES NORTH OF MANANNAH...OR ABOUT OVER PAYNESVILLE...AND MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE ST NICHOLAS...MANANNAH... LUXEMBURG...FARMING...WATKINS...ST MARTIN...ROSCOE...ROCKVILLE... RICHMOND AND PLEASANT LAKE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR SOUTHEASTERN MINNESOTA. LAT...LON 4559 9473 4526 9475 4515 9435 4550 9417 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:49 AM CDT, 8 hours 7 minutes earlier.
Area forecast discussion, Jul 3, 3:49 AM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 349 AM CDT TUE JUL 3 2007 .DISCUSSION... APPEARS POTENTIAL SEVERE WEATHER DAY ACROSS PART OF THE CWA. AT THE PRESENT TIME...SURFACE BOUNDARY OVER CENTRAL MN. RAIN FROM YESTERDAY ACROSS NORTHERN CWA GENERATED FOG/STRATUS AND WILL BE DIFFICULT TO DISSIPATE THIS MORNING. BELIEVE MOST OF EASTERN CWA WILL REMAIN IN MOSTLY CLOUDY CONDITIONS SIMILAR TO YESTERDAY....WITH ABUNDANT LOW LEVEL MOISTURE AROUND. CU RULES SHOW BKN ALL DAY EAST. THIS WILL LIMIT HEATING/INSTABILITY SOME. BELIEVE SEVERE WEATHER FOCUS LIES MAINLY OVER SOUTHERN HALF OF CWA...WITH BEST THREAT TO THE SOUTHWEST AS SURFACE BOUNDARY SAGS SOUTH THIS AFTERNOON. NODAK SHORT WAVE TO PLOW INTO WESTERN MN AFTER 15Z...AND SHOULD BE AN AFTERNOON SEVERE WEATHER SHOW ACROSS THE CWA. SIGNIFICANT ACTIVITY SHOULD SAG INTO NORTHERN IOWA BY 00Z...LEAVING SOME LEFTOVERS ACROSS THE AREA. WILL MENTION LIKELY POPS OVER THE FAR SOUTH TODAY...WITH TRAILING CHANCES TO THE NORTH. WILL REMOVE POPS FOR WEDNESDAY AS WAVE SHOULD BE SIGNIFICANT ENOUGH TO RETARD DEVELOPMENT. WILL TEMPER HIGHS SOMEWHAT FOR WEDNESDAY...ALTHOUGH MODELS HAVE BEEN TRENDING WARMER. DRY CONDITIONS ANTICIPATED THROUGH THE REMAINDER OF THE WEEK...WITH MUCH WARMER TEMPERATURES FOR THE WEEKEND. TIMING OF NEXT COLD FRONT BRINGS IT THROUGH SUNDAY ON THE 00Z GFS...SLOWER THAN THE 00Z ECMWF. WILL NOT CHANGE FORECAST JUST YET. DAY SHIFT WILL HAVE TO DECIPHER THE DETAILS HERE. && .AVIATION... /06Z TAF ISSUANCE/ SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE OVERNIGHT ACROSS FAR EASTERN MN AND WEST CENTRAL WI IN ZONE OF LOW LEVEL WAA AND ISENTROPIC OMEGA SEEN ON THE RUC 300K THETA SURFACE. CANT RULE OUT A FEW SHOWERS AND THUNDERSTORMS AS WELL OVER CENTRAL AND WEST CENTRAL MN OVERNIGHT WHERE BETTER INSTABILITY EXISTS ALONG WITH A WEAK BOUNDARY JUST TO THE WEST. CONTINUED LOW VISIBILITIES INTO TUESDAY MORNING FOR AXN AND STC WITH INTERMITTENT FOG OVERNIGHT AT THE REMAINDER OF THE TAF SITES. THUNDERSTORM CHANCES ON THE RISE TUESDAY AFTERNOON AS WEAK FRONTAL BOUNDARY BEGINS TO MOVE THROUGH THE CWA. 00Z MODEL RUNS POINTING TO STRONG LOW LEVEL THETA-E ADVECTION ACROSS SOUTHERN MN IN THE 21-24Z TIME FRAME ALONG WITH FAVORABLE DIFFERENTIAL LAYER DIVERGENCE. CONTINUED WITH PROB30 GROUPS FOR NOW. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/DWE
Hazardous weather outlook, Jul 3, 4:16 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 416 AM CDT TUE JUL 3 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041215- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 416 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA TODAY. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS MORNING THROUGH THE AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE FOUND OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. AN ISOLATED TORNADO IS ALSO POSSIBLE MAINLY ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY THIS AFTERNOON...FROM NEAR MONTEVIDEO...MANKATO AND ALBERT LEA. THE FRONT WILL SAG INTO IOWA BY EARLY EVENING...ENDING THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE MORNING AND AFTERNOON.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:46 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Stearns, Wright | 44 min |
| Jul 3, 1:54 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 51 min |
| Jul 3, 2:04 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 27 min |
| Jul 3, 2:30 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 45 min |
| Jul 3, 2:51 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 39 min |
| Jul 3, 3:06 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 39 min |
| Jul 3, 3:40 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 45 min |
| Jul 3, 4:48 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 42 min |
| Jul 3, 5:13 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 62 min |
| Jul 3, 5:26 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 64 min |
| Jul 3, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 54 min |
| Jul 3, 5:46 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 44 min |
| Jul 3, 6:13 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 32 min |
| Jul 3, 6:27 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 63 min |
| Jul 3, 6:37 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 53 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.